MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AXILLARY INSERTION INTRODUCER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 AXILLARY INSERTION INTRODUCER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3006
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A6.Race is unknown.H4.Device manufacture date is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: a 39 year old male with postcardiotomy cardiogenic shock (pccs), whose pre support clinical status was consistent with scai shock stage d, underwent placement of an impella 5.5 via the right axillary artery using a surgical graft.I was called to the or regarding a 5.5 case, and upon arrival, the implanting surgeon reported active bleeding from the introducer while the graft was clamped.A new introducer from a different 5.5 box (axillary kit) was inserted without issue.No bleeding occurred with the replacement introducer, and the procedure was successfully completed.The event involved a tip split introducer noted upon initial use, leading to bleeding at the graft site.The reported major bleed is consistent with access site complications and the anticoagulation/purge requirements associated with impella support.The device was removed and replaced without further complication.Root cause remains undetermined.When the device is returned further evaluation and analysis will be performed.The patient remains on support at the time of reporting.
 
Additional Manufacturer Narrative
Additionally, information was received providing the patient¿s outcome.It confirms that the impella pump used for support was explanted following successful weaning, and the patient was reported to have survived at the time of explant.
 
Additional Manufacturer Narrative
B5 updated.D6b updated.H6 updated with a050401 and a0207.Corrected data.A0401 removed from h6.The investigation is still ongoing.
 
Additional Manufacturer Narrative
Investigation summary major bleed / fluid leak: the cause of the sheath split fluid leak / bleed was not determined since product was not returned for review.Device damaged prior to use: the cause of the sheath split that was reported to come out of the package that way was unable to be determined since product was not reviewed for review and no field images were provided.
 
Additional Manufacturer Narrative
Updated information: b5 clinical narrative updated.D6a implant date added.
 
Event or Problem Description
Clinical rationale: a 39-year-old male with postcardiotomy cardiogenic shock (pccs), whose pre support clinical status was consistent with scai shock stage d, underwent placement of an impella 5.5 via the right axillary artery using a surgical graft.I was called to the or regarding a 5.5 case, and upon arrival, the implanting surgeon reported active bleeding from the introducer while the graft was clamped.A new introducer from a different 5.5 box (axillary kit) was inserted without issue.No bleeding occurred with the replacement introducer, and the procedure was successfully completed.The event involved a tip split introducer noted upon initial use, leading to bleeding at the graft site.The reported major bleed is consistent with access site complications and the anticoagulation/purge requirements associated with impella support.The device was removed and replaced without further complication.Root cause remains undetermined.When the device is returned further evaluation and analysis will be performed.The patient remains on support at the time of reporting.Update (b)(6) 2026 a separate issue of a brief controller error alarm that self resolved is being reported.No further information is available.

Brand Name
AXILLARY INSERTION INTRODUCER
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24620434
Report Number1220648-2026-05465
Device Sequence Number13302975
Product Code OZD
UDI-Device Identifier00813502011784
UDI-Public(01)00813502011784(17)280331(10)S9649280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9649280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer03/15/2026
03/27/2026
04/07/2026
05/05/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date03/23/2026
03/31/2026
04/08/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityHispanic